Vicki, I think you treat it as you would with any other kind of chemotherapy. They all work on the relately same principle.... killing fast, dividing cells. When you are given your treatments, I used to have to come in the next day for a Neulasta injection. The infusion nurse would ask how I was doing and I would report what happened in the last 24 hours. The schedule you will be on is dependant on the decision made by your oncologist. It is not uncommon to have fatigue, bone or joint pain, nausea although it is generally controlled with anti-nausea medication. I just felt like I had the flu for about 4 days. The best thing you can do for yourself is to stay hydrated.... drink plenty of fluids. Try to eat diet of healthy foods. Food may not taste the same. Lots of people say they have a metallic taste. Try to do some kind of exercise.
It is impossible to predict how you will feel or how you will react to your chemo. We are all different and so are our breast cancers. Don't be afraid to contact your oncologists office if you have questions. They are there to help make you well and to power through this treatment. I sure hope and pray you have a better time with the new combo. of drugs. You will get through this! I was also a 2B. Hang in there and take care, Sharon0
Sharon as always you are the voice of reason. I went thru treatments 4 years ago and the taxotere I was treated with left me with what looked like male pattern baldness (bald on top and a little muff around the sides and back.) now with my recent recurrence I feel like I have been thru hell with the lymph surgery and 3 doses of halaven. It has made me so very sick that my doc is now switching me to CMF. No one told me about the permanent alopecia from taxotere so I guess my question should have asked if anyone had side effects not listed. Ironically the Internet says in some places that CMF does not cause hairloss. Too late. Haha. I go for chemo training on Monday so I know I will get more info then. This whole recurrence has left me unsettled and upset but I am a tough old broad and will come thru just fine. By the way, I am always uplifted and informed by your well thought out and compassionate posts. You are such an asset to this site. Thank you again!0
Vicki, THANK YOU SOOOO MUCH! I just feel like we, on this board, are all in the trenches together. Our lives were going along, normally, and then we suddenly find ourselves in a health crisis of gargantuan proportions. We are faced with making choices that impact our lives and our families lives in huge ways. Nobody can really understand it like a fellow breast cancer person. We live with the fear of the Sword Of Damocles over our heads regarding reoccurance. I feel very compassionate for my sister's and know, too well, our fears that wake us up in the middle of the night. I also know how important it is to be able to reach out and have someone there to listen and understand.... been there, done that. I always felt I received the special gift of breast cancer because I am such a blabber-mouth and hope I can remove some of the pain of this disease by, at least, listening. We hang together.... propping each other up by sharing our experiences with love, compassion, and understanding. Take care, and again my sincerest thanks for your kind words. Sharon0
I'm currently on Halaven and I agree it makes me feel like I have the flu for about 5 days. I've lost my hair, neutropenic etc....but if it works than by golly it's worth it. Best of luck to you!0
“ Inspire hope by becoming an advocate for breast cancer prevention. ”spread the word